Recently the doctor changed my 70/30 insulin, and now on the new insulin it's difficult for me to control my readings. I've been between 298-390 and can't get under control. I'm a type 2 diabetic who is insulin dependent.

Patty Bonsignore


You do not specify what insulin you were changed to. Assuming you were switched from a mixed insulin (70/30) to a basal-bolus regimen (rapid-acting insulin with meals with one to two long-acting insulin injections per day), you are right, blood glucose levels initially can be very erratic. When switching insulins, it’s important to meet regularly and more frequently with your healthcare provider so that you can review your blood glucose numbers . It can also be helpful to meet with a diabetes educator or nutritionist to review carb-counting skills and blood glucose levels. Often , more rapid-acting insulin is needed at meal time to cover your carbs, but only by having a detailed review of your numbers by a health professional will you be able to figure out how to make these adjustments.

March 12, 2013 at 2:37 pm